Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 104, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 19, 2016, 5:10 PM CDT for Iberville Parish, Pointe Coupee Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2016, 5:10 PM CDT (22:10 UTC)
- Expired
- May 19, 2016, 5:42 PM CDT
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iberville Parish, LA, Pointe Coupee Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
361
WUUS54 KLIX 192210
SVRLIX
LAC047-077-192300-
/O.NEW.KLIX.SV.W.0104.160519T2210Z-160519T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
510 PM CDT THU MAY 19 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL POINTE COUPEE PARISH IN SOUTHEASTERN LOUISIANA...
NORTHWESTERN IBERVILLE PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 600 PM CDT
* AT 509 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ATCHAFALAYA
NATIONAL WILDLIFE REFUGE...OR 7 MILES SOUTH OF KROTZ SPRINGS...MOVING
NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LIVONIA...MARINGOUIN...ROSEDALE...GROSSE TETE...RAMAH AND LOTTIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
&&
LAT...LON 3061 9154 3051 9149 3051 9150 3050 9150
3049 9148 3039 9143 3034 9162 3035 9163
3036 9165 3039 9162 3044 9164 3048 9169
3050 9170 3050 9175 3051 9174
TIME...MOT...LOC 2209Z 244DEG 17KT 3043 9172
HAIL...1.00IN
WIND...60MPH
$$
MJH2 follow-up statements
034
WWUS54 KLIX 192230
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
530 PM CDT THU MAY 19 2016
LAC047-077-192300-
/O.CON.KLIX.SV.W.0104.000000T0000Z-160519T2300Z/
POINTE COUPEE LA-IBERVILLE LA-
530 PM CDT THU MAY 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTH CENTRAL POINTE COUPEE AND NORTHWESTERN IBERVILLE
PARISHES...
AT 529 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOTTIE...OR 9
MILES SOUTHEAST OF KROTZ SPRINGS...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LIVONIA...MARINGOUIN...ROSEDALE AND LOTTIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
NEW ORLEANS.
&&
LAT...LON 3061 9154 3051 9149 3051 9150 3050 9150
3049 9148 3044 9146 3039 9162 3044 9164
3048 9169 3050 9170 3050 9175 3051 9174
TIME...MOT...LOC 2229Z 244DEG 17KT 3047 9162
HAIL...1.00IN
WIND...60MPH
$$
MJH938
WWUS54 KLIX 192242
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
542 PM CDT THU MAY 19 2016
LAC047-077-192251-
/O.CAN.KLIX.SV.W.0104.000000T0000Z-160519T2300Z/
POINTE COUPEE LA-IBERVILLE LA-
542 PM CDT THU MAY 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL POINTE COUPEE
AND NORTHWESTERN IBERVILLE PARISHES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3061 9154 3051 9149 3051 9150 3050 9150
3049 9148 3044 9146 3039 9162 3044 9164
3048 9169 3050 9170 3050 9175 3051 9174
TIME...MOT...LOC 2240Z 244DEG 17KT 3050 9156
$$
MJHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 4:03 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 19, 4:03 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
403 PM CDT THU MAY 19 2016
.Short Term...Uneventful day across the region as the area remained
rain free with plenty of sun. The front that was draped along the
coast earlier appears it has meandered north deeper into the CWA.
Other than that seabreeze conditions have taken over along coastal
MS and the northshore causing to cu field to push about 5-10 miles
north of the coast.
Biggest issue in the forecast is the first 24-36 hrs(might actually
be in the net 6-12 hrs). Convective complex just now moving off the
mid and upper TX coast is the main culprit. As has been the case for
the last few systems, this is moving faster than expected. Cold
pooling has taken over but the best low level convergence continues
to run ahead of the MCS which will likely continue along the LA
coast but weaken some early this evening. That said the low level
jet looks to strengthen late this evening and overnight which will
give this complex another jolt as it pushes into and through SELA
and into coastal MS during the early and into mid morning hrs. Pwats
will be approaching 2" and with divergence aloft this complex could
be quite healthy overnight. Very efficient rainfall is expected. At
the same time mid level winds could approach 50 kts helping to give
this complex another shot in the arm which could lead to some bowing
segments with strong to severe winds possible. Rain should impact
much of the area overnight with light showers likely pushing in to
western portions of the CWA before 00z. Speaking of time frame, the
complex could move into southwestern portions of the CWA before 3z
and around the NO metro around 6z and into coastal MS before 9z. In
fact most of the rain could be out of the CWA before 12z however,
the rain will not be necessarily done yet.
Tomorrow once our overnight complex moves through we may have enough
time to recover across the region and as the cold front moves in
along with the main trough axis additional storms could develop.
Rain could linger into the late afternoon hours because of this but
the area should dry out overnight Friday once the front and trough
axis moves through. /CAB/
.Long Term...It still looks quiet in the extended portion of the
forecast but there are some disagreements with a few aspects of the
forecast between the GFS and ECMWF. First is afternoon highs this
weekend where the GFS is suggesting lower 90s are not out of the
question. The medium range guidance is in agreement with ridging
taking place early next week but how strong is the question.
Have decided to go with a blend of the GFS and ECMWF for this
weekend. H925 temps of 21-23C and mostly sunny skies should lead to
mid to upper 80s. Luckily dewpoints will be on the way down so it
shouldn't be too intolerable outside. With the lower dewpoints
Sunday and Monday mornings should be somewhat pleasant for late
May with morning lows running about 5 degrees below normal.
Heading into next week ridging aloft is expected and this should
help keep the region mostly dry. In addition both low level temps
and dewpoints will be on the rise. Afternoon highs could be in the
upper 80s across most of the area but with rising dewpoints it going
to start to feel miserable (like Summer) out there. Prev and a few
new model runs are advertising mid level heights approaching 592 DM
Tuesday and Wednesday and with the added suppression could easily
lead to lower 90s. We will hold off on forecasting this until
the models have more consistency. /CAB/
&&
.Marine...Still looks like a approaching low pressure system will
bring increased onshore flow of 15 to 20 kts and seas of up to 5 ft
to the coastal waters tonight and into tomorrow. The low should
quickly pull to the east by tomorrow night with winds quickly
becoming westerly and then northwesterly while weakening to 10 to 15
kts by Saturday morning. Offshore flow of around 10 kts is then
expected to persist through Sunday. Seas will diminish down to 3 ft
or less due to the weaker wind field in place. As high pressure
become more centered to the east of the area by early next week,
winds will veer back to the southeast on Monday. This southeast
flow regime will remain in place through at least the middle of next
week. /CAB/
&&
.Aviation...A tricky forecast in store for the 0z and probably the
6z TAFs. A MCS is ongoing across SE Texas and this will continue to
move out over the Gulf of Mexico and impact the area tonight into
tomorrow morning. Some showers may come before the indicated time in
current TAFs but will have to watch for amendments and will have a
better handle on timing for the 0z package. Until then expect MVFR
to VFR conditions and rain should move this evening. The best period
for storms should occur after 3z through the morning hours. Then
there remains a question if there is re-development after 15z Friday
through 21z as the frontal boundary moves in. Will have to monitor
for timing. 13/MH
&&
.Decision Support...
DSS code: Green.
Deployed: None.
Activation: None.
Activities: None.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 69 81 65 87 / 80 80 20 10
BTR 71 83 68 88 / 80 70 20 10
ASD 73 82 69 86 / 80 80 20 10
MSY 73 84 72 85 / 90 90 20 10
GPT 74 81 71 85 / 60 90 30 10
PQL 72 81 69 85 / 60 90 40 10
&&
.LIX Watches/Warnings/Advisories...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, May 19, 12:33 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1233 PM CDT THU MAY 19 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-200545- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1233 PM CDT THU MAY 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ACROSS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI MAINLY FOR LATE THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORM ACTIVITY WILL BE LARGE HAIL AND STRONG DAMAGING WIND GUSTS. LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS OF UP TO 4 INCHES MAY ALSO OCCUR OVERNIGHT. IF THIS HEAVY RAINFALL OCCURS OVER A SHORT PERIOD OF TIME, SOME LOCALIZED STREET FLOODING COULD OCCUR IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ON FRIDAY FOR MUCH OF THE REGION. A ROUGE SEVERE THUNDERSTORM OR TWO LOOKS MOST LIKELY AROUND MIDDAY AND IN THE AFTERNOON AS ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TRY TO DEVELOP ALONG THE COLD FRONT. THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORM ACTIVITY WILL BE STRONG DAMAGING WIND GUSTS. ADDITIONAL HEAVY RAINFALL OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS OF UP TO 3 INCHES MAY OCCUR ON FRIDAY. IF THIS HEAVY RAINFALL OCCURS OVER A SHORT PERIOD OF TIME, SOME LOCALIZED STREET FLOODING COULD OCCUR IN LOW LYING AND POOR DRAINAGE AREAS. THE THREAT OF HAZARDOUS WEATHER IS LOW SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND FRIDAY FOR THE ENTIRE AREA DUE TO THE THREAT OF SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 6:40 PM CDT | Severe Thunderstorm Warning | LIX | Iberville | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.